Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does depo always cause you to lose your period?

I've been on it for 7 years (that is 28 shots altogether) and I always have a light period when my next shot is due. Now here I am about to get shot number 29 and I suddenly have no period? I realize that many women don't have a period while on depo but I always have in the past SEVEN years. I assumed that this is how my body responded to it. I have taken two prego test and nothing so WTH is going on? Any ideas? Did you lose yours while on depo and how long did it take for that to happen????????????

Answer Question
 
Lexxy25

Asked by Lexxy25 at 3:35 PM on Jul. 13, 2010 in Health

Level 3 (20 Credits)
Answers (8)
  • I had my period for a full 15 months then got off it I couldnt take that anymore. Maybe your hormones are changing?
    ABusyBee

    Answer by ABusyBee at 3:37 PM on Jul. 13, 2010

  • When i was on it, I didnt have a period for like 6 months. That was after maybe 2-3 months of taking it. Then I had to get off cause I gained alot of weight
    BrittanyD07

    Answer by BrittanyD07 at 3:39 PM on Jul. 13, 2010

  • I lost mine after the second shot. But I soon got off and got pregnant with in 2mos after it being ineffective:)
    DomoniqueWS

    Answer by DomoniqueWS at 3:39 PM on Jul. 13, 2010

  • When I was on depo, I never stopped bleeding. So I got off of it and got an IUD(which I love) made my period back regular and I never even know it is there. But I agree with PP your hormones may be changing. Talk to your OB about it.
    BlainesMommy09

    Answer by BlainesMommy09 at 3:40 PM on Jul. 13, 2010

  • I didnt have a period with depo the only good thing about it
    DilsMommy

    Answer by DilsMommy at 3:44 PM on Jul. 13, 2010

  • I haven't stopped bleeding with the depo......but be careful 7 years is a long time and it's only recommended for up to 3 years because of bone density loss and osterperosis
    Mom2Jack04

    Answer by Mom2Jack04 at 3:51 PM on Jul. 13, 2010

  • Honey if you've been on it 7 yrs you had better stop. It causes bone loss. I was on it for 4 yrs and it was causing bone loss for me. Yes I lost all periods. Took 6 months after I stopped taking it to get them back too. Then when they did come back I felt awful!
    SalemWitchChild

    Answer by SalemWitchChild at 3:51 PM on Jul. 13, 2010

  • I know I have to get off of it, right now it is really freaking me out. It has never cause them to stop before.... I have had cramps on and off for 14 days now, I am emotional, and I don't feel good. I just want to know what is wrong with me!
    Lexxy25

    Comment by Lexxy25 (original poster) at 4:02 PM on Jul. 13, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
STD QUESTION PLEASE ANSWER

Next question overall (Toddlers (1-2))
please help me asap

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN